I have RRMS, vasculitis, ctd, rheumatoid arthritis another vascular disease i dk how to spell and just found out I have hep. c I'm not sure if there connected. where not sure where the hep.c came from. I just know the MS showed up first n the more they look into me the more there finding. The hep. c made it so my liver emzines went up. thats when they found it bc the meds i was on. MS was found in april 2010 n hep.c march 2013 so if this is related i would like to know b4 i get into a GO dr. ty
hey shadow, wow!!! i finally found someone who has MS and hep c. as you can see my forum name is ppmguy, short for primary progressive multiple sclerosis.
i new something wasnt quite right all my life. in 1992 i was dxed with hep c, had it since the late 60s. in 1994 i was dxed with ppms. they fight each other to the point where, it is difficult to treat. MS is exacerbated by immune response to bacteria, viruses, fevers, etc. heres the catch 22. when ms flares, the tx is high dose steroids. intravenous prednisone 1 gram(1000 mg) a day for 3 days. this will shut down your immune system, to halt the attack on the brain, nervous system. the steroids helps ms and cause an immune response in the liver that sends alt/ast soaring.
my long term plan is treat the hep c before it is too late for the liver to heal enough to treatthe ms. the ms tx are immunosuppressants and guess what INTERFERON. the interferon is beta interferon, which is bad for your liver. i have been on interferon for 7 of the last 12 years.
in july, i will take my 24 week post tx v/l. if und, i will start trying to get approval for some drugs to tx progression of ms. i get to go
to work on the ms forum.
with ms being an autoimmune disorder and RA as well, that is where i would be looking for a connection.
what ms treatments are you on.
i can only take ampyra and anti spasmatics, because there filtered thru kidneys.
Welcome to the forum. I am sorry you are having all of these problems, especially at such a young age.
There is a correlation between some of the diseases you mentioned and Hepatitis C. At the bottom of my post I am including a couple of links to articles about extrahepatic (outside of the liver) manifestations of Hepatitis C.
"Several studies have found that between 70-74% of HCV patients experience extrahepatic manifestions. Some of the most common symptoms and conditions reported include fatigue, arthralgias (joint pain), paresthesias (feeling of numbness and tingling), myalgias (muscle pain), pruritus (severe itching), sicca syndrome (dryness of the mouth and eyes), insulin resistance, type II diabetes, kidney disease, thyroid disease and many other conditions. Many of the conditions have in some way been related to cryoglobulin (an abnormal blood protein) production." .....
"Cryoglobulinemia is one of the most common disorders associated with hepatitis C. .....Cryoglobulinemia can affect the skin, kidneys, nerves and joints. Conditions associated with cryoglobulinemia include vasculitis
(inflammation of the blood vessels), peripheral neuropathy, Reynaud’s Phenomenon (hands that are sensitive to cold temperature and turn white, red, blue), and Non-Hodgkin’s lymphoma (cancer of the lymphatic tissues).
.....Vasculitis (essential cryoglobulinemic vasculitis) is the inflammation of blood and lymphatic vessels and is caused by cryoglobulins – antibodies that precipitate (clump together) under cold conditions and dissolve on rewarming. Vasculitis is associated with hepatitis C-related cryoglobulinemia (see cryoglobulinemia above). Symptoms include
purpura (discoloration of the skin caused by bleedingvessels) petechiae, (red pin point rash caused by minor hemorrhaging), and usually affects the lower extremities of the body. Other symptoms include fever, itching welts, muscle ache and pain and enlarged lymph nodes as well as peripheral neuropathy."
"Arthritis. HCV infection has been associated with an oligoarticular or polyarticular nonerosive arthritis that can clinically mimic rheumatoid arthritis. Rheumatoid factor may be positive, although anti-CCP antibodies
have generally not been detected."
The above posters have given great answers. All I have to add is my own experience. Not knowing I had HCV I had to have my salivary gland removed in 1995, at the time the surgeon wanted me tested for HCV. I was and it came back false neg. Later it was found my thyroid was not working well In 2006, I started getting red and purple splotches on my lower legs which was Cryogloublinemia it is is a protein the body creates to fight the HCV I also have the spider nevi. little red dots that look like a spider. Before treating a year ago I had terrible leg pains, as well as a heavy feeling in legs and neuropathy.. I also had rheumatoid arthritis or so the blood work and my pain level indicated however the RA doc said it was related to the HCV. I was also diagnosed with diabetes another problem that can be related to HCV. I had a friend who died of his extra hepatic syndromes, Lymphoma, Leukemia. I have not heard about MS however I would not be surprised to learn that as well. The liver is so important, does so many thousands of processes in the body, when it is not working right, nothing works right, not even the brain. I know that there are many extra hepatic symptoms that many doctors do not put together until our livers are cirrhotic. I hope you can get some help, perhaps your doctors would all work together to make a plan to help you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.